Erectile dysfunction (ED) is something that I have been struggling with for years. My doctor has examined me, and while I do not have diabetes or hypertension, I have been diagnosed with ED which makes me cringe every time I am ready to sleep with someone.

I never know if I'll be ready to perform or if I’ll have to “treat” my partner.

My doctor has said that he will prescribe me medication that can help, but I am extremely leery when trying any new prescription drugs. Are there any immediate side effects that I should be worried about with ED drugs?

ED impacts a lot of men, and while some men suffer in silence, there are men like you that I applaud. It's not easy to admit when you have a problem, but there is help. The most common ED medications are Cialis, Viagra, Levitra and Stendra.

All of these prescriptions work in the same way. These drugs will increase the nitric oxide in the blood, and this will help your blood vessels widen to allow for more blood flow to pass through. These drugs work especially well in the penile area, allowing blood to flow into the penis and for men to be able to get sexually aroused like normal.

Since all of the medications work in a similar manner, they also have very similar side effects that you need to consider.

Headaches, body aches and pains are side effects that seem to be associated with all forms of medication. The reason that these medications cause headaches is because of the sudden increase in blood flow. When the blood flow increases, it leads to headaches. Body aches and pains are common, and people will often take aspirin or Tylenol to be able to alleviate these pains.

Indigestion and diarrhea can occur, and drinking water will be your go-to choice. Alcohol and coffee can cause digestive issues on their own. Obviously, digestive issues do not get people in the mood, so you’ll want to consult with your doctor or change your diet to put an end to this side effect as promptly as possible.

Dizziness is common due to the increase in nitric oxide, and this is a side effect that is generally mild. You will need to allow the body to get accustomed to the increase in blood flow, and the dizzy spell should subside afterwards.

There are some occasions, and they’re very rare, when a person may faint. If you do faint, make sure to stop taking your medication and contact a doctor immediately. Fainting while working or while operating a motor vehicle can have deadly consequences.

Increased blow flow may also cause rashes or your face to look “flush.” Vision changes can also occur, and this can be blurry vision. If your vision does change, immediately stop taking the medication and contact your doctor. Complete loss of vision or issues where vision does not go back into focus call for emergency care that only a doctor will be able to provide.

(0) comments

Welcome to the discussion.

Keep it Clean. Please avoid obscene, vulgar, lewd, racist or sexually-oriented language.
PLEASE TURN OFF YOUR CAPS LOCK.
Don't Threaten. Threats of harming another person will not be tolerated.
Be Truthful. Don't knowingly lie about anyone or anything.
Be Nice. No racism, sexism or any sort of -ism that is degrading to another person.
Be Proactive. Use the 'Report' link on each comment to let us know of abusive posts.
Share with Us. We'd love to hear eyewitness accounts, the history behind an article.